Jump to content
CrazyBoards.org

Recommended Posts

I have been on Cymbalta (30mg) for about 12 days now ..and it seems to help with my anxiety but i feel really flat and almost have no emotions, my sex drive has gone down and i miss it. Not sure if my body is still adjusting to it or if i need a higher dose, but has anyone felt more depressed taking an anti-depressant ? i switched from Prozac to Cymbalta.. because i was very tired/depressed on Prozac and was gaining weight. I don't want to keep switching meds every month...i need some pep damnit!

Link to comment
Share on other sites

When I was on Cymbalta, it took about 6-8 weeks for the full effect to be felt.  It definitely lifted my depression, and I was on it for about 9 months.  It didn't affect my libido at all, and it was weight-neutral, which was nice.

I think that looking for pep from an antidepressant is not the way to go.  The only one that gave me a (temporary) spurt of energy was Wellbutrin, and that wore off after 3 or 4 days.  I wasn't depressed anymore, but I wasn't running around the house dusting the knick-knacks and going for 10-mile hikes.  However, Wellbutrin is not good for a lot of folks with anxiety, so I doubt that it would be a good choice for you.

Please give the Cymbalta a little more time to work.  It's not even 2 weeks yet, so you need to wait a little longer.  I think I was on 60 mg, but it was years ago and my memory could be faulty.  If you aren't taking the full dose yet, that might be something to discuss with your pdoc.

The only way I have ever increased my energy level was by eating healthy food, limiting my alcohol intake, getting 7 hours of sleep, and doing some vigorous exercise.  It's boring as hell, but doing those things is really the only way to get healthy and stay healthy. 

olga

Link to comment
Share on other sites

This is really timely as my husband started Cymbalta 4 weeks ago (he's also on Wellbutrin and Abilify) and we were discussing today how he's doing and I said maybe he needs to give it a few more weeks.  But we'll wait another month.  So far, not much change.  Some libido impact.

Link to comment
Share on other sites

6 hours ago, olga said:

When I was on Cymbalta, it took about 6-8 weeks for the full effect to be felt.  It definitely lifted my depression, and I was on it for about 9 months.  It didn't affect my libido at all, and it was weight-neutral, which was nice.

I think that looking for pep from an antidepressant is not the way to go.  The only one that gave me a (temporary) spurt of energy was Wellbutrin, and that wore off after 3 or 4 days.  I wasn't depressed anymore, but I wasn't running around the house dusting the knick-knacks and going for 10-mile hikes.  However, Wellbutrin is not good for a lot of folks with anxiety, so I doubt that it would be a good choice for you.

Please give the Cymbalta a little more time to work.  It's not even 2 weeks yet, so you need to wait a little longer.  I think I was on 60 mg, but it was years ago and my memory could be faulty.  If you aren't taking the full dose yet, that might be something to discuss with your pdoc.

The only way I have ever increased my energy level was by eating healthy food, limiting my alcohol intake, getting 7 hours of sleep, and doing some vigorous exercise.  It's boring as hell, but doing those things is really the only way to get healthy and stay healthy. 

olga

 Hi thanks for the reply, yes that's the thing with these types of drugs.. they take longer to work , my pdoc prescribed me at the lowest dose which is 30mg because i am paranoid about meds... but usually 60mg is what people start at. As for the Wellbutrin i have had many people say that drug has gave them pep and helped with their depression, but unfortunately i have high anxiety and it would not be a good drug for me.. and my pdoc also wont prescribe it to me haha  . You are right about the eating healthy and exercising it def helps, you just have to find the umph to get there. 

4 hours ago, jarn said:

This is really timely as my husband started Cymbalta 4 weeks ago (he's also on Wellbutrin and Abilify) and we were discussing today how he's doing and I said maybe he needs to give it a few more weeks.  But we'll wait another month.  So far, not much change.  Some libido impact.

nice, has it helped in any way? man.. i really want Wellbutrin lol but i can't with my anxiety. yeah he should give it another month; see if anything changes . i did have an orgasm today which gave me hope that i still have it in me!

Link to comment
Share on other sites

So far he hasn't seen much change in his mood.  He missed some work which was alarming prior to going on it but hasn't since - but he still isn't very motivated.  My therapy is doing a lot of behavioural activations and I'm trying to get him to start but it's like a brick wall.  I feel bad for him.  

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...